Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 289, NWS Cleveland, OH

July 26, 2006Hancock County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2006, 6:19 PM EDT for Hancock County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2006, 6:19 PM EDT (22:19 UTC)
Expired
Jul 26, 2006, 7:02 PM EDT
In force
43 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 150 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 262220
SVRCLE
OHC063-262315-
/O.NEW.KCLE.SV.W.0289.060726T2219Z-060726T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
619 PM EDT WED JUL 26 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWEST OHIO

* UNTIL 715 PM EDT

* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  VAN BUREN...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL    
  AREAS OF THE NORTHERN PART OF HANCOCK COUNTY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4116 8359 4115 8357 4115 8343 4114 8343
      4114 8367 4112 8369 4112 8378 4116 8378

$$

MRD
2 follow-up statements
000 
WWUS51 KCLE 262242
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
641 PM EDT WED JUL 26 2006

OHC063-262315-
/O.CON.KCLE.SV.W.0289.000000T0000Z-060726T2315Z/
HANCOCK OH-
641 PM EDT WED JUL 26 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EDT FOR
HANCOCK COUNTY...


AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED OVER WOOD COUNTY...AND MOVING EAST AT 35 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4116 8359 4115 8357 4115 8343 4114 8343
      4114 8367 4112 8369 4112 8378 4116 8378

$$
000 
WWUS51 KCLE 262302
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
702 PM EDT WED JUL 26 2006

OHC063-262312-
/O.CAN.KCLE.SV.W.0289.000000T0000Z-060726T2315Z/
HANCOCK OH-
702 PM EDT WED JUL 26 2006


...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY IS CANCELLED...

LAT...LON 4116 8359 4115 8357 4115 8343 4114 8343
      4114 8367 4112 8369 4112 8378 4116 8378

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:48 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 26, 2:48 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
248 PM EDT WED JUL 26 2006

.SHORT TERM(TONIGHT THRU FRI NIGHT)...
LOOKS LIKE WARM AND POTENTIALLY WET WEATHER WILL BE THE RULE THE
REMAINDER OF THE WEEK.  AREA OF SHRA/TSRA CURRENTLY MOVING INTO NW
OH CONTS TO GRADUALLY WEAKEN.  THIS TREND WILL LIKELY CONT NEXT
COUPLE OF HOURS AS PRECIP MOVES INTO RELATIVELY STABLE AIR AS MID
AND HIGH LEVEL CLOUDS HAVE HELD TEMPS IN MID 80S.  HOWEVER...STILL
EXPECT MORE ACTIVITY TO SPROUT UP LATER THIS EVE AS DECENT LOW LEVEL
JET GETS SET UP JUST TO THE W.  AT THE SAME TIME...NICE VORT SEEN ON
WATER VAPOR IMAGERY WILL ROTATE ACROSS AREA.  NOT MUCH SFC
CONVERGENCE BUT SHEAR WILL INCR AS UPPER WAVE ARRIVES THUS EXPECTING
MAINLY MULTICELL ACTIVITY TO DEVELOP.  SUM STORMS COULD APPROACH
SEVERE LIMITS ESP WRN AREAS.  BIGGER CONCERN THO IS POTENTIAL
TRAINING OF ECHOS.  BOTH GFS/NAM PRINTING OUT COPIOUS AMOUNTS OF QPF
BUT STILL THINK THIS MAY BE A LITTLE OVERDONE.  AT ANY RATE...WILL
CONT WITH LIKELY POPS TONIGHT AND AGAIN FOR THU.  WILL CONT WITH
PRECIP IN THE FORECAST THRU FRI NIGHT WITH MOIST ATMOSPHERE AND
DEWPOINTS MAINLY IN THE MID AND UPPER 60S.  AGAIN WON/T BE MUCH IN
THE WAY OF SFC FORCING BUT THERE SHOULD BE ENOUGH LEFT OVER OUTFLOW
BOUNDARIES FLOATING AROUND TO INITIATE AT LEAST SCT STORMS.

HAVE LOWERED HI TEMPS THE NEXT COUPLE OF DAYS A TAD FROM PREVIOUS
FORECAST GIVEN AMOUNT OF CLOUDS AND PRECIP EXPECTED.  EVEN WITH FULL
SUN TEMPS WILL STRUGGLE GIVEN MOIST GROUND AND LEVEL OF GREENNESS
FROM RECENT HEAVY RAINS.

&&

.LONG TERM (SAT THRU WED)...
SUMMERLIKE PATTERN WILL CONT THRU THE END OF THE PERIOD.  TEMPS WILL
CONT TO AVERAGE ABOVE NORMAL WITH DEWPOINTS ALSO REMAINING FAIRLY
HIGH.  LATEST EXTENDED GUID NOW KEEPING QUASI STATIONARY BOUNDARY
FURTHER N THAN ADVERTISED BY EARLIER RUNS.  THIS OF COURSE WILL
RESULT IN ABOVE NORMAL TEMPERATURES MENTIONED ABOVE.  COULD SEE A
STRAY TSRA JUST ABOUT ANYTIME WITH THE WARM AND HUMID SWLY FLOW.
BUT...WILL CONFINE SMALL PRECIP CHANCES TO SAT AND SUN WHEN FRONTAL
BOUNDARY WILL BE THE CLOSEST.  WILL THEN TRY FOR DRY WX THE
REMAINDER OF THE PERIOD AS SFC RIDGE BUILDS IN FROM THE S.  COLD
FRONT WILL FINALLY APPROACH FORECAST AREA AT END OF THE PERIOD SO
PRECIP WILL AGAIN BE A THREAT JUST AFT PERIOD ENDS.
&&

.AVIATION (18Z-18Z)...
VIS SAT SHOWING NICE TRANSITION FROM HIGH CI ACROSS WESTERN AREAS TO
LOWER LEVEL CU ACROSS EASTERN HALF OF FORECAST AREA. EXPECTING HI
CLDS TO CONTINUE PUSHING INTO AREAS THROUGH THE AFTERNOON AND
EVENING. NOT EXPECTING MUCH ACTIVITY ACROSS THE AREA THROUGH THE
AFTERNOON...BUT EXPECTING SOME ACTIVITY ACROSS MI-IN TO GET INTO
WESTERN SITES AROUND 00Z. ONLY MADE SLIGHT ADJUSTMENTS TO TIMING
WITH ACTIVITY AS IT PUSHES THROUGH AREA THROUGH THE OVERNIGHT HOURS.
GUIDANCE INDICATING SOME FURTHER DEVELOPMENT OF ACTIVITY DURING THE
OVERNIGHT HOURS...SO CONTINUED WITH EXTENDED PERIODS OF TSRA AND -RA
W/REDUCED VSBYS FOR A PERIOD OF TIME DURING OVERNIGHT.

AS WEAK LOW PRESSURE PASSES THROUGH AREA DURING THUR WILL KEEP
PRECIP AND LOWER CEILINGS VSBYS THROUGH THE END OF FORECAST PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...ABE
Hazardous weather outlook, Jul 26, 5:26 AM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
526 AM EDT WED JUL 26 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-271100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
526 AM EDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE THAT THUNDERSTORMS LATER THIS AFTERNOON INTO
TONIGHT MAY BE SEVERE...ESPECIALLY WEST OF A CLEVELAND TO
MANSFIELD LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:15 PM EDTSevere Thunderstorm WarningCLEWood50 min
Jul 26, 6:40 PM EDTSevere Thunderstorm WarningCLESeneca65 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.